MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number Rigid Saddle Ring
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumothorax (2012); Chronic Obstructive Pulmonary Disease (COPD) (2237)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of emphysema and pneumothorax was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.There was no allegation of malfunction against the abbott device.The physician believed the reported event could have been an interventional complication.However, based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Clinical information: (b)(6).Patient site id: (b)(6) (r744186201) it was reported that on (b)(6) 2023, a 32mm rigid saddle ring was successfully implanted without any reported complication.The 32mm rigid saddle ring was sized using a ring sizer set.On (b)(6) 2023, it was noted that the patient was suffering from emphysema that progressed after extubating.A computed tomography scan and chest x-ray were performed and revealed a pneumothorax.The decision was made to slightly re-position the patient's chest tube (intercostal catheter) by pulling it, to resolved the pneumothorax.The patient was discharged at the time of report.The direct cause of the patient's pneumothorax and patient's progressive emphysema are unknown, but there is no allegation against the 32mm rigid saddle ring.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16704903
Report Number2135147-2023-01547
Device Sequence Number17060552
Product Code KRH
UDI-Device Identifier05414734009454
UDI-Public05414734009454
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberRigid Saddle Ring
Device Catalogue NumberRSAR-32
Device Lot Number7837582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Initial Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight83 KG
Patient RaceWhite